MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0R37, 15X100 KII OPT ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R37
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant's experience could not be confirmed or replicated.Based on the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical's instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary to ensure the performance and safety of its products.
 
Event or Problem Description
Procedure performed: unknown.Event description: the event date is unknown."noticed black and clear plastic missing from inside trocar after use." patient status: no patient injury reported.
 
Event or Problem Description
Procedure performed: unknown.Event description: "noticed black and clear plastic missing from inside trocar after use." received mw5084976 via mail on 05apr2019 from the fda: event date: (b)(6) 2018"pt undergoing removal of lap band and port when scrub tech noticed black plastic and clear plastic from the inside of the trocar was damaged and missing.Dr.Verified no pieces left in pt.Surgeon:" additional information was received via email on 17apr2019 from risk management: "the medwatch report #mw5084976 and [hospital case] #50957147 are both about the same item.(ref (b)(4) item 1331891)." type of intervention: "dr.Verified no pieces left in pt." patient status: "no adverse event.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation along with the shield, a clear plastic component of the seal.Visual inspection of the event unit confirmed the complainant's experience of seal component separation.The shield and septum, a rubber component of the seal, were damaged and torn.Based on the condition of the returned unit, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments through the trocar.Applied medical¿s instructions for use (ifu) states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." this report is to follow-up medwatch report # mw 5084976.Correction to d2: change to "laparoscope, general & plastic surgery".
 
Additional Manufacturer Narrative
This report is to follow up medwatch #mw5084976.
 
Event or Problem Description
Procedure performed: unknown.Event description: "noticed black and clear plastic missing from inside trocar after use." received mw5084976 via mail on 05apr2019 from the fda: event date: (b)(6) 2018 "pt undergoing removal of lap band and port when scrub tech noticed black plastic and clear plastic from the inside of the trocar was damaged and missing.Dr.Verified no pieces left in pt.Surgeon:" additional information was received via email on 17apr2019 from risk management: "the medwatch report #mw5084976 and [hospital case] #50957147 are both about the same item.(ref cor37, item 1331891)." type of intervention: "dr.Verified no pieces left in pt." patient status: "no adverse event.".

Brand Name
C0R37, 15X100 KII OPT ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8380281
Report Number2027111-2019-00367
Device Sequence Number239754
Product Code GCJ
UDI-Device Identifier00607915116422
UDI-Public(01)00607915116422(17)210719(30)01(10)1331891
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2021
Device Model NumberC0R37
Device Catalogue Number101414401
Device Lot Number1331891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer02/20/2019
02/20/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date05/01/2019
06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1